It’s been a while…

I realized today that I hadn’t posted in more than two weeks! Sorry, everybody. Here’s the latest.

I started an antidepressant twelve days ago…and it’s been a long twelve days. The list of side effects for this one was so long that I actually read it to my family and asked them to keep an eye on me. The good news is that I haven’t had any of the very serious effects.  However, the side effects were enough that I wasn’t sure I’d be able to continue with it.

I was nauseous the first couple days, but that subsided. (Whew!) One of my main symptoms has been drowsiness. I was taking it in the morning and struggling to stay awake all day. I switched to taking it at night, which helped a bit but not enough. Twice this week, I took a nap on my desk. Just couldn’t work anymore, so I laid my head down and woke up half an hour later. Several mornings, I got my kids up and off to school and then crawled right back into bed for an hour. As a morning person, this has been very difficult for me on an emotional level. I like getting up and facing a new day, so not being alert in the morning makes me feel like a failure.

My other big symptom has been yawning. I know. Weird, right? But you just wouldn’t believe these killer yawns! I probably yawn every five or ten minutes, and they come with no warning. Suddenly my jaw stretches wider than I knew it could open, my ears get all plugged up, and it lasts several seconds. When the yawn finally passes, my mouth closes and every muscle in my neck, jaw, and even inside my mouth (apparently I have muscles inside my mouth) clamps down hard for up to a minute. It’s freaky. But I’m happy to report that this part is also getting better. The yawns are becoming fewer and less profound.

Today I started the psychotropic that was so helpful last year. Hopefully, starting the antidepressant first will prevent me from cascading into the big deep black hole I struggled with the last time I took this medication. Also, because it gave me so much energy last time, I’m hoping it will counteract the drowsiness. Funny, I’m taking a medication to counteract the medication I’m taking to counteract the medication. Oy!

Yes, my life is a little nuts. Welcome to Carrie’s brain!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s